Alert archive / Wyoming / Red Flag Warnings in 2013
Red Flag Warning 6, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Sep 29, 2013, 3:29 AM MDT. It took effect at Sep 29, 2013, 10:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2013, 3:29 AM MDT (09:29 UTC)
- In effect from
- Sep 29, 2013, 10:00 AM MDT
- Expired
- Sep 29, 2013, 6:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
660 WWUS85 KCYS 290929 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 329 AM MDT SUN SEP 29 2013 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY TODAY ACROSS EAST CENTRAL WYOMING... .TEMPERATURES WILL BE SIGNIFICANTLY WARMER ACROSS EAST CENTRAL WYOMING AS HIGHS CLIMB INTO THE UPPER 70S. IN ADDITION...A STRONG PRESSURE GRADIENT WILL COMBINE WITH LOW LEVEL MIXING TO PRODUCE BREEZY SOUTHWEST WINDS ACROSS THE REGION. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED OVER CONVERSE AND NIOBRARA COUNTIES WHERE FUELS ARE STILL SUPPORTIVE OF FIRE GROWTH. WYZ301-300000- /O.UPG.KCYS.FW.A.0004.130929T1600Z-130930T0000Z/ /O.NEW.KCYS.FW.W.0006.130929T1600Z-130930T0000Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND- 329 AM MDT SUN SEP 29 2013 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 301... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 301 NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...12 TO 16 PERCENT. * IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN THE POTENTIAL FOR RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ NEZ311-300000- /O.NEW.KCYS.FW.W.0006.130929T1600Z-130930T0000Z/ PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS- 329 AM MDT SUN SEP 29 2013 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 311... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 311 PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...13 TO 17 PERCENT. * IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN THE POTENTIAL FOR RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HAHN
1 follow-up statement
585 WWUS85 KCYS 292114 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 314 PM MDT SUN SEP 29 2013 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY TODAY ACROSS EAST CENTRAL WYOMING... .A STRONG PRESSURE GRADIENT WILL CONTINUE TO PRODUCE GUSTY SOUTHWEST WINDS ACROSS THE REGION THIS AFTERNOON. CRITICAL FIRE WEATHER CONDITIONS WILL SUBSIDE THIS EVENING AS HUMIDITY RECOVERS. NEAR CRITICAL FIRE WEATHER CONDITIONS EXPECTED IN THE NEBRASKA MONDAY AFTERNOON. NEZ311-WYZ301-300000- /O.CON.KCYS.FW.W.0006.000000T0000Z-130930T0000Z/ PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS- NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND- 314 PM MDT SUN SEP 29 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 311... * AFFECTED AREA...FIRE WEATHER ZONES 301 AND 311. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN THE POTENTIAL FOR RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 29, 12:13 AM MDT, 3 hours 16 minutes earlier.
Area forecast discussion, Sep 29, 12:13 AM MDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1213 AM MDT SUN SEP 29 2013
.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 310 PM MDT SAT SEP 28 2013
BREEZY TO WINDY CONDITIONS ACROSS SOUTHEAST WYOMING AT THIS TIME.
WINDS WILL DROP OFF OVER MOST OF THE AREA THIS EVENING WITH THE
LOST OF DAYTIME HEATING BUT GUSTY WINDS MAY PREVAIL IN THE
ARLINGTON AREA AND MAY BECOME STRONG TOWARD SUNRISE. WILL ALSO
HAVE TO WATCH BORDEAUX LATE TONIGHT AS A WEAK SHORTWAVE MOVES OVER
THE AREA. GFS IS SHOWING 40 KT PLUS WINDS OVER THE WIND PRONE
AREAS TONIGHT. NOT EXPECTING HIGH WIND WARNING STRENGTH
WINDS...BUT IT COULD BE CLOSE FOR A WHILE TOWARD SUNRISE DEPENDING
ON THE STRENGTH OF THE SHORTWAVE.
THE OTHER CONCERN TONIGHT IS THE POTENTIAL FOR FROST. ELECTED TO
ISSUE A FROST ADVISORY FOR EASTERN PORTIONS OF THE CWA...MAINLY
OVER THE NEBRASKA PANHANDLE WHERE CLEAR SKIES AND LIGHT WINDS WILL
ALLOW FOR MAXIMUM RADIATIVE COOLING TONIGHT. TEMPERATURES TONIGHT
SHOULD DROP INTO THE MID TO UPPER 30S ACROSS MUCH OF THE PANHANDLE
WHICH IS SUPPORTIVE OF FROST GIVEN WINDS BELOW 5 MPH. GROUND
TEMPERATURES OF COURSE ARE COOLER THAN THE AIR TEMPERATURE WHICH
IS MEASURES SEVERAL FEET ABOVE GROUND...SO SHOULD SEE PLENTY OF
FROST...ESPECIALLY IN LOCATIONS THAT ARE SHELTERED FROM THE WINDS
AND IN LOW LYING AREAS. RIDGE TOPS SUCH AS ALONG THE PINE RIDGE
MAY REMAIN FROST FREE.
STRONG WINDS LIKELY ACROSS MUCH OF THE AREA MONDAY. STRONG UPPER
LEVEL JET AND INCREASING LOW LEVEL GRADIENT WILL DRIVE STRONG AND
GUSTY WEST TO SOUTHWEST WINDS OVER MUCH OF SOUTHEAST WYOMING. THE
STRONGEST WINDS ARE EXPECTED TO BE ACROSS NIOBRARA...CONVERSE AND
CARBON COUNTIES. GENERALLY EXPECTING WIND TO STAY BELOW HIGH WIND
WARNING CRITERIA BUT IT COULD BE CLOSE SHOULD THE GFS VERIFY.
CERTAINLY WIND PRONE LOCATIONS SUCH AS BORDEAUX AND ARLINGTON MAY
GUST OVER 60 MPH.
.LONG TERM...(TUESDAY THROUGH SATURDAY)
ISSUED AT 310 PM MDT SAT SEP 28 2013
MAIN CONCERN THIS PERIOD WILL BE THE SYSTEM THAT WILL BE CROSSING
THE AREA LATE IN THE WEEK. LATEST ECMWF HAS COME INTO LINE WITH
GFS IN BRINGING A PROGRESSIVE TROF ACROSS THE AREA AS OPPOSED TO
CUTTING OFF THE SYSTEM IN ITS PREVIOUS SOLUTION. ECMWF ALSO FASTER
IN ITS SOLUTION BY ABOUT 12 HOURS OR SO AS OPPOSED TO THE GFS.
UNTIL THEN MILD AND DRY CONDITIONS EXPECTED OVER THE CWA TUESDAY
AND WEDS AHEAD OF THE UPPER SYSTEM. COLD FRONT SHOULD PASS ACROSS
EARLY THURSDAY WITH SCTD SHOWERS SPREADING ACROSS AS THE MAIN
SYSTEM NEARS AND SFC UPSLOPE FLOW INCREASES. PCPN SHOULD BE SNOW
OVER THE MTNS WITH SOME SNOW LIKELY REACHING INTO THE ADJACENT HIGH
PLAINS THURSDAY EVENING BEFORE ENDING WITH THE PASSAGE OF THE
UPPER TROF. DRY AND COOL FRIDAY AND THEN WARMER SATURDAY AS A
SHORT UPPER RIDGE PASSES BY.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY EVENING)
ISSUED AT 1213 AM MDT SUN SEP 29 2013
VFR CONDITIONS WILL PREVAIL AT AREA TERMINALS THRU THE PERIOD.
WILL SEE A PERIOD OF GUSTY WEST/SOUTHWEST WINDS THIS AFTERNOON
WITH GUSTS OF 20-30 KNOTS EXPECTED. THESE GUSTY WINDS WILL
DECREASE AFTER 02Z.
&&
.FIRE WEATHER...
ISSUED AT 310 PM MDT SAT SEP 28 2013
CRITICAL FIRE WEATHER POTENTIAL THE NEXT COUPLE OF AFTERNOONS IN THE
PLAINS. FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR
GUSTY WINDS AND LOW HUMIDITIES FOR ZONE 301 IN SOUTHEAST WYOMING.
HUMIDITY VALUES ARE EXPECTED TO DIP INTO THE TEENS SUNDAY AFTERNOON
WITH WESTERLY WINDS FREQUENTLY GUSTING 25 TO 35 MPH. ELECTED TO
HOLD OFF ON UPGRADING TO A RED FLAG WARNING AT THIS TIME...FOR TWO
REASONS. THE MAIN ONE BEING DEW POINTS HAVE GENERALLY BEEN
RUNNING 3 TO 5 DEGREES ABOVE GUIDANCE TODAY. NOT SURE THAT WILL BE
THE CASE TOMORROW...BUT SHOULD THAT BE THE CASE...HUMIDITY VALUES
WOULD ONLY DIP TO AROUND 20 PERCENT. ALSO RAPID CITY ISSUED A FIRE
WEATHER WATCH FOR ADJACENT AREAS IN NORTHEAST WYOMING FOR SUNDAY
AFTERNOON...SO THOUGHT IT BETTER TO HOLD TO KEEP FORECAST
CONTINUITY AT THIS TIME.
MARGINAL CRITICAL FIRE WEATHER CONDITIONS INTO THE NEBRASKA
PANHANDLE SUNDAY AFTERNOON BUT WINDS WILL ONLY GUST 15 TO 20 MPH.
WINDS WILL BE GUSTY ON MONDAY ACROSS THE FORECAST AREA WITH VERY
STRONG WINDS ACROSS SOUTHEAST WYOMING. HUMIDITIES WILL AGAIN DROP
INTO THE 15 TO 20 PERCENT RANGE DROPPING OVER THE PLAINS MONDAY
AFTERNOON.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FROST ADVISORY UNTIL 8 AM MDT SUNDAY FOR WYZ102-108.
FIRE WEATHER WATCH FROM 10 AM MDT SUNDAY THROUGH SUNDAY
AFTERNOON FOR WYZ301.
NE...FROST ADVISORY UNTIL 8 AM MDT SUNDAY FOR NEZ002-003-019>021-054-
055-095-096.
&&
SHORT TERM...LIEBL
LONG TERM...EMANUEL
AVIATION...HAHN
FIRE WEATHER...LIEBLHazardous weather outlook, Sep 28, 7:45 PM MDT, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 745 PM MDT SAT SEP 28 2013 WYZ101>119-292130- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 745 PM MDT SAT SEP 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT FROST WILL BE CONFINED TO PORTIONS OF EAST CENTRAL AND SOUTHEAST WYOMING LATER TONIGHT...WITH THE GREATEST THREAT NEAR THE NEBRASKA BORDER. WITH TEMPERATURES DROPPING INTO THE LOWER AND MID 30S...SENSITIVE VEGETATION MAY BE KILLED IF LEFT UNPROTECTED TONIGHT. A FROST ADVISORY IS IN EFFECT FROM MIDNIGHT UNTIL 8 AM SUNDAY. WEST TO SOUTHWEST WINDS COULD GUST TO NEAR 50 MPH LATE TONIGHT INTO SUNDAY MORNING FOR WIND PRONE AREA SUCH AS AROUND ARLINGTON AND BORDEAUX. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE SUNDAY AFTERNOON FOR CONVERSE AND NIOBRARA COUNTIES WHERE LOW RELATIVE HUMIDITIES AND GUSTY WINDS COMBINE WITH FUELS SUPPORTIVE OF FIRE GROWTH. A FIRE WEATHER WATCH IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GUSTY WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WILL DEVELOP ACROSS MUCH OF SOUTHEAST WYOMING SUNDAY AFTERNOON. STRONGER WINDS ARE EXPECTED MONDAY WITH GUSTS OF 45 TO 55 MPH...ESPECIALLY FOR THE WIND PRONE AREAS OF SOUTHEAST WYOMING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-292130- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 745 PM MDT SAT SEP 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT FROST WILL FORM ACROSS MUCH OF THE AREA LATER TONIGHT WITH THE GREATEST THREAT IN LOW LYING AREAS...SHELTERED LOCATIONS AND RIVER VALLEYS. SENSITIVE VEGETATION MAY BE KILLED IF LEFT UNPROTECTED TONIGHT. A FROST ADVISORY IS IN EFFECT FROM MIDNIGHT UNTIL 8 AM SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JAMSKI/LIEBL
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 3:59 AM MDT | High Wind Watch | CYS | Albany, Carbon, Converse, Laramie, Platte | 11 hr |
| Sep 29, 3:23 PM MDT | High Wind Warning | CYS | Albany, Carbon, Converse, Laramie, Platte | 24 hr |
Nearby
Red Flag Warnings in Wyoming, 2013Red Flag Warnings in Nebraska, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.